How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

Hi, I get a rash around my anus and vagina, when I get

Resolved Question:

Hi,

I get a rash around my anus and vagina, when I get my period. It has been awhile that this has been occuring. I have never had sex..so I don't think it has anything to do with an STD. I've heard it can be because of the pad I use...so I switched to an 100% organic cotton brand and it's not as bad...but I still get them. My period is very heavy and I do switch my pad regularly..my period has recently been very heavy too. I use to be on birth control YAZ for acne and this never happened before. Is it something with my blood or yeast infection...I need help.
Submitted: 4 years ago.
Category: OB GYN
Expert:  Dr. C. replied 4 years ago.

cascadewomenshealth :

I can help you.

cascadewomenshealth :

Does the rash burn or itch? What does it loook like?

cascadewomenshealth :

How many days does it last?

Customer:

it itches.. and it looks scabby and think layer of skin

Customer:

it last till my period ends so like 4 days

cascadewomenshealth :

"think layer of skin"?

Customer:

thin

cascadewomenshealth :

Do you have anything else like it anywhere else on your body?

Customer:

and then it becomes flaky and slowly comes off

Customer:

no its only when i get my period around my vagina

cascadewomenshealth :

I'm guessing that you don't have any discharge or problem inside the vagina itself?

Customer:

no

cascadewomenshealth :

Any history in you or your family of eczema or psoriasis?

Customer:

not that i know of

cascadewomenshealth :

I reommend that you first try using an over-the-counter steroid cream on it like Cortaid.

cascadewomenshealth :

recommend.

cascadewomenshealth :

It doesn't sound like a yeast.

Customer:

okay, what can possible doing this though..is it an inbalance in a chemical in my body

Customer:

can it possible be getting off birth control too?

cascadewomenshealth :

I think that maybe the hormones changes around your period make your skin get a temporary flare of a condition like eczema or psoriasis.

Customer:

okay

cascadewomenshealth :

Going back on the birth control pills might help too because it evens out the hormones.

Customer:

would it help if i got back on birth control to balance my hormones?

Customer:

okay

cascadewomenshealth :

Yes.

cascadewomenshealth :

It might help but if not than use the steroid cream too.

Customer:

okay

cascadewomenshealth :

The only way of knowing for sure what it is is to do a vulvar biopsy but I do not recommend that.

Customer:

could this go away completely or would be a reoccuring thing

Customer:

okay

cascadewomenshealth :

Try going back on the pills and if you still have the itching use the steroid cream. Also I like that you are using the cotton rewashable pads.

cascadewomenshealth :

Don't sleep in underwear and keep things airy.

Customer:

okay

cascadewomenshealth :

If you are wearing lycra or sweaty pants, get out of them as soon as possible.

Customer:

okay

cascadewomenshealth :

Any other questions?
If not please click accept so I can get credit for my advice. Good luck.

Customer:

thank you

Dr. C. and other OB GYN Specialists are ready to help you